High Alert Medications

High alert medications are those medications that have a high risk of causing injury or death when improperly handled or administered. Exercise extreme caution when administering these medications:

Top High Alert Drugs
  nAdrenergic agonists  (e.g., Epinephrine, isoproterenol, Norepinephrine)
isoproterenol
epinephrine
  n Cardioplegic solutions
  n Chemotherapeutic agents
  n Chloral hydrate  (in pediatric patients)
  n Colchicine injection
colchicine-injectionColchicine injection.png
  n High concentration dextrose([1]10%dextrose)
dextrosedextrose.jpg
  n Hypoglycemic agents (oral)
  n Hypertonic sodium chloride injection ([1] 0.9% concentration)
  n Insulin
  n IV adrenergic antagonists (propranolol, esmolol, metoprolol)
  n IV calcium; IV magnesium sulfate
  n IV digoxin
  n IV potassium (phosphate and chloride)
  n Lidocaine/ benzocaine other topical                       anesthetics
  n Midazolam
  n Neuromuscular blocking agents
  n Opiates (opioids)
  n Thrombolytics, heparin, warfarin

Leave a Reply